Talk

Advanced search

Scared of c diff - having a panic attack please help

(8 Posts)
OhWhatAPalaver Wed 13-May-20 20:53:47

I'm on my second lot of antibiotics for a wisdom tooth infection. I had metronidazole but they weren't very effective so I've started amoxicillin yesterday. I also had a course of amoxicillin in March for the same thing. I've been to loo a lot today and I am really scared of getting c diff. The tooth is feeling much better than it was, shall I just just stop taking them? I'm really worried I started the second course too soon. I finished the metronidazole on Sunday morning but wasn't sure if it'd been effective or not. I'm so worried and scared. I've got anxiety about antibiotics anyway as I had a resistant uti after a catheter once so I'm not good with them as it is, let alone while feeling sick and having diarrhoea. I also started my period today too. Can anyone advise? Feeling so crap.

OP’s posts: |
Literallyfedup Wed 13-May-20 21:10:19

Question is are you self medicating or the doctor prescribed you the antibiotics? If you have been prescribed by a doctor then please finish the course . Also antibiotic resistance happens because people do not take the complete course as prescribed. For some problems you need to take antibiotics for 6-9 months so taking them for long is no big deal.
As for your problem with the loo. Metronidazole is antibiotic for specific bacteria so does not affect your gut bacteria so most people does not get constipation or diarrhea with it but amoxicillin is broad spectrum so kills all bacteria good, bad, aerobic, anaerobic, gram negative everything so it is effects your gut too and having diarrhea or multiple trips to the loo is common. You might end up having constipation too and that is also common. The good thing is it helping your infection which means you are not resistant to it. Do not worry and do not stop medication. If you do want to stop it then consult with your doctor first.

OhTheJoys1 Wed 13-May-20 21:11:52

Its far better to take the antibiotics that not to. Often GPs do not prescribe long enough courses to begin with and many people are having to get a longer course.

It is far easier to become resistant to an antibiotic if it did not work in the first course and if it didn't work, then evidently you needed a longer one to fight off the infection.

I worked on a C Diff ward many years ago when it was quite prevalent and everybody on the ward recovered from it regardless of age.

Dont worry too much, although not nice, CDiff is very treatable and you are extremely unlikely to get it in the first place.

OhWhatAPalaver Wed 13-May-20 21:25:36

@Literallyfedup the dentist was unsure as to whether to prescribe amoxicillin or not tbh. Metro helped a bit but didn't finish the job but I'm wondering if I should have given more than a couple of days before starting amoxicillin. I wasn't in agony by any means. Possibly just fed up and impatient, which I'm now regretting... I'm really not sure though.
Thanks for the reassurance Ohthejoys.

OP’s posts: |
OhWhatAPalaver Wed 13-May-20 21:26:53

Also it doesn't help that my great unc3doed of c diff last year, but he was very old and got a perferated bowel. He also caught it in the hospital sad

OP’s posts: |
OhWhatAPalaver Wed 13-May-20 21:27:28

Great uncle died of c diff... Sorry rushing typing

OP’s posts: |
Literallyfedup Wed 13-May-20 21:41:12

I get it , it is natural to be scared because someone close had a bad experience.
But I would still advice you to not stop antibiotic before consulting your doctor. My dad was once prescribed metronidazole and amoxicillin at the same time for a gum infection and it was okay. In my house we call amoxicillin laxatives because of the loo issues. C diff has never crossed our minds because it is so common to have diarrhea on amoxicillin than c diff. But if you are worried then ring your dentist tomorrow.

OhWhatAPalaver Wed 13-May-20 22:46:29

Thanks again @Literallyfedup. I'm possibly worrying for no reason but I really struggle with medical anxiety as it is and at the moment it's sky high for obvious reasons. With the wisdom tooth infection, not being able to see a dentist to advise me properly due to covid, metronidazole making me feel awful too and now this. It's all getting a bit much. I'm just going from one worry to the other all the time sad

OP’s posts: |

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »